advertisement
Question
Posted by: Ninee | 2007/04/03

Bleeding after sex

I hope someone can help me!! I have been on the injection since Jan and my GP told me that apparently it takes your menstruation away completely. NOT TRUE... Since being on the injection, I have menstruated for sometimes even up to 2 weeks, although it is not as heavy as normal, but spotting. And now, I also have this problem for the last 2/3 weeks that whenever my boyfriend and I have sex, afterwards I am bleeding a bit. Not heavy, but only for about 2 hours or so and then it is gone again. Until the next time we have sex though, and it starts all over again. I hope someone here can tell me 1) why am I still menstruating even after I am on the injection and 2) why am I bleeding after I had sexual intercourse???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The majority of women do not bleed on the injection, but some do. Irregular bleeding is quite common, especially in the first 3 months. It tends to get better later. The bleeding after sex could be part of the irregular bleeding pattern, but could also indicate a problem with the cervix. You should see a doctor for a pap smear and internal examination.

Brest wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Tinkie | 2007/04/03

Don't worry dol, I am in the same boat as you. I was told that it can take up to 4 injections before it is all gone. I have been on the injection since December, and I was bleeding for a whole month, then i spotted for a week on and off. But as for the bleeding after sex and during, I understand your frustration,as it still happens now and then. I feel so imbarrased when it happens. But thats just me. I not only went on the injection for birth controll, but for the "NO PERIOD" reason, as I hate getting my periods.

Reply to Tinkie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement